Indiana, 2015

Winter Storm and Winter Weather in Indiana, February 14, 2015

February 14, 2015 · NWS IWX · 18 events in 18 counties and zones

Snow and strong winds created near blizzard conditions at times on February 14th along and behind a strong arctic front. Snow amounts generally ranged between 1 and 3 inches.

Where it happened

Every event with a place to put it; 15 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
1
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
18

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS IWX wrote it up.

Snow and strong winds created near blizzard conditions at times on February 14th along and behind a strong arctic front. Snow amounts generally ranged between 1 and 3 inches.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before the first event at Feb 14, 5:42 AM EST, 1 hour 18 minutes earlier.

Area forecast discussion, Feb 14, 5:42 AM EST, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
542 AM EST SAT FEB 14 2015

.SYNOPSIS...
ISSUED AT 1210 AM EST SAT FEB 14 2015

A QUICK INCH OF SNOW AND GUSTY WINDS WILL ACCOMPANY AN ARCTIC
FRONT THAT WILL DROP SOUTH THROUGH THE AREA LATER THIS MORNING
INTO EARLY THIS AFTERNOON. A BLAST OF BRUTALLY COLD AIR BEHIND
THIS FRONT WILL SUPPORT GUSTY WINDS...DANGEROUS WIND CHILLS...AND
LAKE EFFECT SNOW SHOWERS THIS AFTERNOON INTO TONIGHT. MODERATE
LAKE EFFECT SNOW ACCUMULATIONS UP TO 6 INCHES WILL BE POSSIBLE
ACROSS FAR NORTHWEST INDIANA AND SOUTHWEST LOWER MICHIGAN. SUNDAY
WILL FEATURE DRY AND COLD CONDITIONS...WITH MUCH OF THE SAME
EXPECTED INTO NEXT WEEK.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 407 AM EST SAT FEB 14 2015

VERY DYNAMIC/DEEP PV ANOMALY OF ARCTIC ORIGINS DROPPING SSE
THROUGH THE LOWER LAKES TODAY WILL FORCE AN ARCTIC FRONT THROUGH
THE LOCAL AREA LATER THIS MORNING INTO THE EARLY AFTERNOON.
SUPPORT FROM THIS SHORTWAVE AND 150 KT 300-400MB CYCLONICALLY
CURVED JET WORKING SE FROM THE UPPER MIDWEST WILL ENHANCE
FORCING/FGEN WITHIN THIS INCREASINGLY UNSTABLE FRONTAL ZONE. FRONT
AND EXPECTED SNOW SQUALLS WILL ALSO GET A BOOST FROM SENSIBLE
HEATING FLUX OFF LAKE MICHIGAN TO START INTO NORTHERN ZONES EARLY-
MID MORNING...WITH BETTER CHANCES FOR A QUICK BURST OF
SNOW/BLOWING SNOW/REDUCED VISIBILITIES (0.5-2.0") CLOSER TO
IMPRESSIVE 270-280M HEIGHT FALL CENTROID TRACK INTO NE IN/NW OHIO
TOWARD MIDDAY. STRONG WINDS ALSO A CONCERN ALONG/BEHIND THIS
FEATURE TODAY GIVEN 6-7MB 3HR PRESSURE RISES AND A DEEPENING
BOUNDARY LAYER IN STRONG CAA...RESULTING IN A VERY WINDY/COLD
LATE MORNING-AFTERNOON WITH FALLING TEMPS. GUSTS TO 40-45 MPH WILL
CREATE CONSIDERABLE BLOWING SNOW AND REDUCED VISIBILITIES ACROSS
MAINLY THE NORTHERN HALF OF THE IWX CWA WHERE HEADLINES WERE
RETAINED INTO THE AFTERNOON.

EXTREME OVER THE LAKE INSTABILITY WITH 700 MB DELTA T'S PUSHING THE
MID 30S AND FAVORABLE 330-340 DEGREE TRAJECTORIES WILL ALLOW LAKE
EFFECT/ENHANCED MULTIBANDS TO QUICKLY MATERIALIZE POST
FRONTAL...WITH DEEP INLAND PENETRATION ANTICIPATED GIVEN STRONG FLOW
AND CONVERGENCE/OMEGA SIGNATURES IN MODEL FIELDS. A TRANSITION TO A
MORE DOMINANT SINGLE BAND IS THEN EXPECTED INTO FAR NW
INDIANA/BERRIEN MI TONIGHT AS WINDS WITHIN LOWERING CONVECTIVE LAYER
BEGIN TO RELAX/VEER MORE PARALLEL TO LONG AXIS OF LAKE SUPPORTING
MORE FOCUSED AGGREGRATE TROUGHING. NORMALLY THIS WOULD BE A SET UP
FOR EXCESSIVE SNOWFALL TOTALS IN OUR FAVORED NNW FLOW LE BELTS.
HOWEVER...SIGNIFICANT DRYING WITHIN ARCTIC WEDGE AND SNOW
RATIOS/FLAKE SIZE LIKELY HAMPERED BY FRACTURING DUE TO STRONG FLOW
AND BETTER OMEGA/SATURATION ALIGNED JUST ABOVE THE DGZ (PLENTY OF
PLATES/COLUMNS INTRODUCED) ARE DEFINITE RED FLAGS. AS A RESULT HELD
WITH INHERITED HEADLINES AND SNOW TOTALS IN THE 3-7 INCH RANGE
(HEAVIEST WESTERN ST JOE IN/LAPORTE/BERRIEN/CASS...WITH WINTER STORM
WARNING WARRANTED FAR NW GIVEN EXPECTED WINDS/BLOWING
SNOW/WHITEOUT CONDITIONS. OTHERWISE...VERY COLD TONIGHT WITH WIND
CHILL VALUES DROPPING TO BETWEEN 15 BELOW AND 30 BELOW OVERNIGHT
(COLDEST NORTHEAST).

&&

.LONG TERM...(SUNDAY THROUGH FRIDAY)
ISSUED AT 407 AM EST SAT FEB 14 2015

ARCTIC HIGH WILL MOVE SE INTO OUR CWA SUNDAY. SOME LAKE EFFECT SNOW
SHOWERS MAY LINGER IN THE MORNING OVER LAPORTE/BERRIEN COUNTIES...
OTRWS DRY WX EXPECTED. HIGH TEMPS SHOULD BE IN THE SINGLE DIGITS
WHICH IS NEAR THE RECORD LOW MAXES FOR FEB 15TH. WINDS WILL BE
DIMINISHING DURING THE DAY... HWVR STILL STRONG ENOUGH IN THE
MORNING TO RESULT IN WIND CHILLS IN THE -15 TO -25 ADVISORY RANGE
WITH THE PSBL EXCEPTION OF AREAS COVERED BY LAKE EFFECT PLUME
CLOUDINESS.

THE ARCTIC HIGH WILL MOVE SLOWLY SE ACROSS OHIO SUNDAY NIGHT. WK
GRADIENT AND SNOW COVER SHOULD ALLOW FOR GOOD RADIATIONAL COOLING...
THOUGH SOME MID CLOUDS ASSOCIATED WITH A WK SHRTWV MOVG THROUGH IN
THE NW FLOW ALOFT MAY LIMIT TEMP FALLS A BIT. EXPECT MINS WELL BLO
ZERO NE TO THE LOWER SINGLE DIGITS ABOVE ZERO SW.

WK WAA SHOULD DEVELOP MONDAY AS ANOTHER CDFNT APPROACHES FROM THE
NW. OTHER THAN A SLIGHT CHC OF SW FLOW LIGHT LAKE EFFECT SNOW
SHOWERS OVER SW MI... DRY WX EXPECTED TO CONTINUE. TEMPS WILL REMAIN
WELL BLO CLIMO WITH HIGHS IN THE TEENS-L20S.

CDFNT SHOULD MOVE THROUGH THE GRTLKS ON MON NGT-TUE BRINGING ANOTHER
CHC OF SNOW SHOWERS...MAINLY ACROSS N-NW PORTION OF THE CWA. MEDIUM
RANGE MODELS IN GOOD AGREEMENT THAT AIRMASS BEHIND THIS FRONT WILL
BE SLIGHTLY COLDER THAN ONE MOVG IN TODAY... WITH H85 TEMPS AROUND
-26C. FLOW EXPECTED TO BE NWLY WHICH SHOULD RESULT IN LAKE EFFECT
SNOW SHOWERS NW PORTION OF CWA AND CONSIDERABLE STRATO CU EXTENDING
DOWNWIND WHICH COULD LIMIT NIGHTTIME RADIATIONAL COOLING OVER MUCH
OF THE CWA... BUT EVEN SO EXPECT DAYTIME TEMPS WILL STRUGGLE TO
CLIMB OUT OF THE SINGLE DIGITS WITH OVERNIGHT LOWS BLO ZERO AND WIND
CHILLS FALLING INTO -15 TO -25 ADVISORY RANGE ACROSS MUCH OF THE
AREA WED-THU.

LARGE DIFFERENCES BETWEEN ECMWF/GFS IN LOCATION OF SHRTWVS MOVG
THROUGH PERSISTENT LONG WAVE TROF BY FRIDAY. FOR NOW MAINTAINED
GOING DRY FCST PER ECMWF SOLUTION WITH MODERATING BUT STILL WELL BLO
NORMAL TEMPS.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SUNDAY MORNING)
ISSUED AT 542 AM EST SAT FEB 14 2015

HIGH MVFR CIGS AND A FEW FLURRIES IN "WARM" SECTOR EARLY THIS
MORNING WILL GIVE WAY TO RAPIDLY DETERIORATING CONDITIONS LATE
MORNING/AFTERNOON ALONG AND BEHIND A VERY STRONG ARCTIC FRONT. A
NARROW BAND OF INTENSE SNOW SQUALLS WILL LIKELY ACCOMPANY THE
ARCTIC FRONT TOWARD MIDDAY WITH PERIODS OF LIFR VIS RESTRICTIONS
EXPECTED. STRONG NNW WINDS AND TRANSITION TO LAKE EFFECT SNOW
POST-FRONTAL THIS AFTERNOON AND EVENING. SBN WILL RECEIVE THE
BRUNT OF THE ACCUMULATIONS AND VIS/CIG RESTRICTIONS WITH RAPID
IMPROVEMENT TO VFR BY LATE THIS EVENING/EARLY OVERNIGHT. LAKE
EFFECT SNOW BANDS AND VARIABLE CONDITIONS WILL REACH WELL INLAND
POTENTIALLY IMPACTING FWA INTO THE EARLY EVENING (LOW CONFIDENCE).

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...WIND CHILL ADVISORY FROM 9 PM THIS EVENING TO 11 AM EST SUNDAY
     FOR INZ006>009-017-018-020-022>027-032>034.

     WINTER WEATHER ADVISORY UNTIL 7 PM EST THIS EVENING FOR
     INZ006>009.

     WINTER STORM WARNING UNTIL 7 AM EST /6 AM CST/ SUNDAY FOR INZ003-
     004.

     WINTER WEATHER ADVISORY UNTIL 7 AM EST /6 AM CST/ SUNDAY FOR
     INZ005-012>016.

MI...WIND CHILL ADVISORY FROM 9 PM THIS EVENING TO 11 AM EST SUNDAY
     FOR MIZ079>081.

     WINTER WEATHER ADVISORY UNTIL 7 PM EST THIS EVENING FOR
     MIZ079>081.

     WINTER STORM WARNING UNTIL 7 AM EST SUNDAY FOR MIZ077-078.

OH...WIND CHILL ADVISORY FROM 9 PM THIS EVENING TO 11 AM EST SUNDAY
     FOR OHZ001-002-004-005-015-016-024-025.

     WINTER WEATHER ADVISORY UNTIL 7 PM EST THIS EVENING FOR OHZ001-
     002-004-005.

LM...NONE.
&&

SYNOPSIS...STEINWEDEL
SHORT TERM...STEINWEDEL
LONG TERM...JT
AVIATION...STEINWEDEL

VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSNORTHERNINDIANA
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Feb 14, 5:00 AM EST, 2 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
500 AM EST SAT FEB 14 2015

INZ003>009-012>018-020-022>027-032>034-LMZ043-046-MIZ077>081-OHZ001-
002-004-005-015-016-024-025-151000-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-
DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
500 AM EST SAT FEB 14 2015 /400 AM CST SAT FEB 14 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA...SOUTHWEST LOWER MICHIGAN AND THE NEARSHORE WATERS
OF SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SIGNIFICANT SNOW ACCUMULATION WITH BLOWING AND DRIFTING SNOW IS
EXPECTED OVER NORTHWEST INDIANA AND SOUTHWEST MICHIGAN. SNOW
ACCUMULATIONS OVER THE REST OF THE AREA WILL BE LIGHTER... BUT
SOME AREAS OF BLOWING AND DRIFTING SNOW AND HAZARDOUS DRIVING
CONDITIONS ARE EXPECTED. WIND CHILLS OF -10 TO -30 ARE EXPECTED
TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

WIND CHILLS OF -10 TO -30 ARE EXPECTED SUNDAY AND AGAIN ON
WEDNESDAY AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT HAZARDOUS WINTER WEATHER CONDITIONS.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

11 winter weather, 7 winter storm. Local standard time, as filed.

Winter Weather, Steuben

When
February 14, 7:00 AM EST to 6:00 PM EST
Where
Steuben forecast zone
Reported by
Newspaper
Coordinates
41.644, -85.001 (the zone’s center; the record gives no point)

Wind gusts up to 45 mph and snow squalls along and behind an arctic front created near whiteout conditions at times on February 14th. Visibilities were reduced to less than 200 feet in heavier snow showers, with total snow accumulations generally ranging between 1 and 3 inches. Several multi-vehicle accidents were reported across the region due to reduced visibilities and slick roads, including a crash involving up to 20 vehicles in the southbound lane of I-69 near the DeKalb and Steuben County line.

Winter Weather, De Kalb

When
February 14, 7:00 AM EST to 6:00 PM EST
Where
De Kalb forecast zone
Reported by
Newspaper
Coordinates
41.398, -84.999 (the zone’s center; the record gives no point)

Wind gusts up to 45 mph and snow squalls along and behind an arctic front created near whiteout conditions at times on February 14th. Visibilities were reduced to less than 200 feet in heavier snow showers, with total snow accumulations generally ranging between 1 and 3 inches. Several multi-vehicle accidents were reported across the region due to reduced visibilities and slick roads, including a crash involving up to 20 vehicles in the southbound lane of I-69 near the DeKalb and Steuben County line.

Winter Weather, Lagrange

When
February 14, 7:00 AM EST to 6:00 PM EST
Where
Lagrange forecast zone
Reported by
Trained Spotter
Coordinates
41.643, -85.426 (the zone’s center; the record gives no point)

Wind gusts up to 45 mph and snow squalls along and behind an arctic front created near whiteout conditions at times on February 14th. Visibilities were reduced to less than 200 feet in heavier snow showers, with total snow accumulations generally ranging between a half inch and 2 inches. Several multi-vehicle accidents were reported across the region due to reduced visibilities and slick roads.

Winter Storm, St. Joseph

When
February 14, 8:00 AM EST to 11:00 PM EST
Where
St. Joseph forecast zone
Reported by
Social Media

Wind gusts up to 45 mph and snow squalls enhanced by Lake Michigan created near whiteout conditions at times on February 14th. Visibilities were reduced to less than 100 feet in heavier snow showers, with total snow accumulations generally ranging between 2 and 3 inches. This created difficult driving conditions with some roads becoming impassible due to significant blowing and drifting snow. Several multi-vehicle accidents were reported across the region due to reduced visibilities and slick roads.

Winter Storm, Elkhart

When
February 14, 8:00 AM EST to 11:00 PM EST
Where
Elkhart forecast zone
Reported by
Social Media
Coordinates
41.597, -85.859 (the zone’s center; the record gives no point)

Wind gusts up to 45 mph and snow squalls enhanced by Lake Michigan created near whiteout conditions at times on February 14th. Visibilities were reduced to less than 100 feet in heavier snow showers, with total snow accumulations generally ranging between 1 and 3 inches. This created difficult driving conditions with some roads becoming impassible due to significant blowing and drifting snow. Several multi-vehicle accidents were reported across the region due to reduced visibilities and slick roads.

Winter Weather, Whitley

When
February 14, 8:00 AM EST to 6:00 PM EST
Where
Whitley forecast zone
Reported by
Newspaper
Coordinates
41.139, -85.505 (the zone’s center; the record gives no point)

Wind gusts up to 45 mph and snow squalls along and behind an arctic front created near whiteout conditions at times on February 14th. Visibilities were reduced to less than 200 feet in heavier snow showers, with total snow accumulations generally ranging between 1 and 3 inches. Several multi-vehicle accidents were reported across the region due to reduced visibilities and slick roads, including a crash involving up to 20 vehicles on US 30 near Columbia City.

Winter Weather, Allen

When
February 14, 8:00 AM EST to 6:00 PM EST
Where
Allen forecast zone
Reported by
Official NWS Observations
Coordinates
41.091, -85.067 (the zone’s center; the record gives no point)

Wind gusts up to 45 mph and snow squalls along and behind an arctic front created near whiteout conditions at times on February 14th. Visibilities were reduced to less than 200 feet in heavier snow showers, with total snow accumulations generally ranging between a half inch and 2 inches. Several multi-vehicle accidents were reported across the region due to reduced visibilities and slick roads.

Winter Weather, Noble

When
February 14, 8:00 AM EST to 6:00 PM EST
Where
Noble forecast zone
Reported by
Trained Spotter
Coordinates
41.399, -85.417 (the zone’s center; the record gives no point)

Wind gusts up to 45 mph and snow squalls along and behind an arctic front created near whiteout conditions at times on February 14th. Visibilities were reduced to less than 200 feet in heavier snow showers, with total snow accumulations generally ranging between a half inch and 2 inches. Several multi-vehicle accidents were reported across the region due to reduced visibilities and slick roads.

Winter Storm, La Porte

When
February 14, 8:00 AM CST to 11:00 PM CST
Where
La Porte forecast zone
Deaths
0 direct, 1 indirect
Reported by
Social Media

Wind gusts up to 45 mph and snow squalls enhanced by Lake Michigan created near whiteout conditions at times on February 14th. Visibilities were reduced to less than 100 feet in heavier snow showers, with total snow accumulations generally ranging between 2 and 3 inches. This created difficult driving conditions with some roads becoming impassible due to significant blowing and drifting snow. Several multi-vehicle accidents were reported across the region due to reduced visibilities and slick roads.

Winter Storm, Kosciusko

When
February 14, 9:00 AM EST to 8:00 PM EST
Where
Kosciusko forecast zone
Reported by
Official NWS Observations

Wind gusts up to 45 mph and snow squalls enhanced by Lake Michigan created near whiteout conditions at times on February 14th. Visibilities were reduced to less than 100 feet in heavier snow showers, with total snow accumulations generally ranging between 1 and 3 inches. This created difficult driving conditions with some roads becoming impassible due to significant blowing and drifting snow. Several multi-vehicle accidents were reported across the region due to reduced visibilities and slick roads.

Winter Storm, Marshall

When
February 14, 9:00 AM EST to 8:00 PM EST
Where
Marshall forecast zone
Reported by
Social Media
Coordinates
41.325, -86.262 (the zone’s center; the record gives no point)

Wind gusts up to 45 mph and snow squalls enhanced by Lake Michigan created near whiteout conditions at times on February 14th. Visibilities were reduced to less than 100 feet in heavier snow showers, with total snow accumulations generally ranging between 1 and 3 inches. This created difficult driving conditions with some roads becoming impassible due to significant blowing and drifting snow. Several multi-vehicle accidents were reported across the region due to reduced visibilities and slick roads.

Winter Storm, Fulton

When
February 14, 9:00 AM EST to 8:00 PM EST
Where
Fulton forecast zone
Reported by
Trained Spotter
Coordinates
41.047, -86.264 (the zone’s center; the record gives no point)

Wind gusts up to 45 mph and snow squalls enhanced by Lake Michigan created near whiteout conditions at times on February 14th. Visibilities were reduced to less than 100 feet in heavier snow showers, with total snow accumulations generally ranging between 1 and 3 inches. This created difficult driving conditions with some roads becoming impassible due to significant blowing and drifting snow. Several multi-vehicle accidents were reported across the region due to reduced visibilities and slick roads.

Winter Storm, Starke

When
February 14, 9:00 AM EST to 8:00 PM EST
Where
Starke forecast zone
Reported by
Trained Spotter
Coordinates
41.281, -86.648 (the zone’s center; the record gives no point)

Wind gusts up to 45 mph and snow squalls enhanced by Lake Michigan created near whiteout conditions at times on February 14th. Visibilities were reduced to less than 100 feet in heavier snow showers, with total snow accumulations generally ranging between 1 and 3 inches. This created difficult driving conditions with some roads becoming impassible due to significant blowing and drifting snow. Several multi-vehicle accidents were reported across the region due to reduced visibilities and slick roads.

Winter Weather, Adams

When
February 14, 9:00 AM EST to 6:00 PM EST
Where
Adams forecast zone
Reported by
Social Media
Coordinates
40.746, -84.937 (the zone’s center; the record gives no point)

Wind gusts up to 45 mph and snow squalls along and behind an arctic front created near whiteout conditions at times on February 14th. Visibilities were reduced to less than 200 feet in heavier snow showers, with total snow accumulations generally ranging between a half inch and 2 inches. Several multi-vehicle accidents were reported across the region due to reduced visibilities and slick roads.

Winter Weather, Wells

When
February 14, 9:00 AM EST to 6:00 PM EST
Where
Wells forecast zone
Reported by
Social Media
Coordinates
40.729, -85.221 (the zone’s center; the record gives no point)

Wind gusts up to 45 mph and snow squalls along and behind an arctic front created near whiteout conditions at times on February 14th. Visibilities were reduced to less than 200 feet in heavier snow showers, with total snow accumulations generally ranging between a half inch and 2 inches. Several multi-vehicle accidents were reported across the region due to reduced visibilities and slick roads.

Winter Weather, Huntington

When
February 14, 9:00 AM EST to 6:00 PM EST
Where
Huntington forecast zone
Reported by
Emergency Manager
Coordinates
40.829, -85.488 (the zone’s center; the record gives no point)

Wind gusts up to 45 mph and snow squalls along and behind an arctic front created near whiteout conditions at times on February 14th. Visibilities were reduced to less than 200 feet in heavier snow showers, with total snow accumulations generally ranging between a half inch and 2 inches. Several multi-vehicle accidents were reported across the region due to reduced visibilities and slick roads.

Winter Weather, Wabash

When
February 14, 9:00 AM EST to 6:00 PM EST
Where
Wabash forecast zone
Reported by
Social Media
Coordinates
40.846, -85.794 (the zone’s center; the record gives no point)

Wind gusts up to 45 mph and snow squalls along and behind an arctic front created near whiteout conditions at times on February 14th. Visibilities were reduced to less than 200 feet in heavier snow showers, with total snow accumulations generally ranging between 1 and 2 inches. Several multi-vehicle accidents were reported across the region due to reduced visibilities and slick roads.

Winter Weather, Miami

When
February 14, 9:00 AM EST to 6:00 PM EST
Where
Miami forecast zone
Reported by
Social Media
Coordinates
40.770, -86.045 (the zone’s center; the record gives no point)

Wind gusts up to 45 mph and snow squalls along and behind an arctic front created near whiteout conditions at times on February 14th. Visibilities were reduced to less than 200 feet in heavier snow showers, with total snow accumulations generally ranging between 1 and 2 inches. Several multi-vehicle accidents were reported across the region due to reduced visibilities and slick roads.

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
Winter Storm, La Porte2015-02-147FemaleOutside/Open AreasIndirect

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2015Every state in 2015This day in weather historyWarnings in Indiana, February 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 553031, 553033, 553036, 553025, 553026, 553034, 553035, 553037, 553024, 553027, 553028, 553029, 553030, 553038, 553039, 553040, 553041, 553042.